Alert archive / North Carolina / Tornado Warnings in 2018
Tornado Warning 25, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Sep 15, 2018, 11:24 AM EDT for Duplin County, North Carolina. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2018, 11:24 AM EDT (15:24 UTC)
- Expired
- Sep 15, 2018, 11:45 AM EDT
- In force
- 21 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
County Duplin County, NC
The radar
The Wilmington radar (KLTX), 88 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 6:59 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
424
WFUS52 KMHX 151524
TORMHX
NCC061-151545-
/O.NEW.KMHX.TO.W.0025.180915T1524Z-180915T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE Newport/Morehead City NC
Issued by National Weather Service Wakefield VA
1124 AM EDT SAT SEP 15 2018
The National Weather Service in Newport has issued a
* TORNADO WARNING FOR...
Southwestern Duplin County in eastern North Carolina...
* Until 1145 AM EDT.
* At 1123 AM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER Penderlea, or 8 miles southwest of
Wallace...MOVING northwest AT 55 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
Harrells around 1135 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3475 7820 3480 7818 3479 7817 3472 7808
3472 7811 3471 7813 3472 7815 3474 7820
TIME...MOT...LOC 1523Z 136DEG 48KT 3463 7809
TORNADO...RADAR INDICATED
HAIL...<.75
$$
ALBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 15, 3:59 AM EDT, 7 hours 25 minutes earlier.
Area forecast discussion, Sep 15, 3:59 AM EDT, 7 hours 25 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
359 AM EDT Sat Sep 15 2018
.SYNOPSIS...
Tropical Storm Florence will slowly drift WSW through NE SC
through tonight. Florence will continue to bring a prolonged
period of significant and life threatening impacts across
eastern North Carolina. The remnants of the system will lift
north into the Ohio Valley early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 3 am Sat...As Florence moves slowly west through SC today,
best lift and dynamics will shift west as well. Kept categorical
PoPs over the western 2/3rds of the area where flooding rains
will continue. QPF amounts over this area will average 3-6
inches, with locally higher amounts. Amounts will be much less
further northeast. Highs will be in the lower 80s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
As of 3 AM Sat...Continued slow improvement from east to west
as the remnants of Florence continue moving west. The slow
motion will keep threat for very heavy rain over the wrn tier
with cont threat of catastrophic flooding with storm total
rainfall reaching 20 to 30 inches and locally in spots. The cont
gusty SE winds will also cont the threat for storm surge
flooding...espcly over the srn coast, Pamlico Sound, Neuse and
Pamlico Rivers, as well as adjacent streams and bays.
For more details on the potentially serious impacts to Eastern
NC, please take a look at our latest storm briefing by copy and
pasting this url:
https:/www.weather.gov/media/mhx/LatestBriefing.pdf
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 330 AM Sat...Florence or the remnants will drift W of the
region thru early next week then lift NE and away Tue. Moist
SSE flow E of the system will keep decent cvrg of shra and few
tsra over region thru this period. Best chc look to be over the
inland areas Sun and Mon then a bit more sct Tue. Drier weather
through mid week with high pres dominant feature.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through 00Z Sunday/...
As of 3 AM Sat...Widespread MVFR/IFR conditions will continue
through this TAF cycle with periods of torrential rain which is
causing historic flooding. Very strong gusty winds will add to
the very hazardous flying conditions.
Long Term /Sun through Monday/...
As of 330 AM Sat...Sct to at times numerous showers and few
tsra expected Sun and Mon as TS Florence or the remnants drift
well to the W. Shra and tsra will be much more sct from Tue on
with mostly VFR.
&&
.MARINE...
Short Term /Through Tonight/...
As of 3 am Sat...As the center of Tropical Storm Florence moves
away from the region over northeastern South Carolina, winds
are continuing to diminish. Very dangerous marine conditions
will continue over our southern marine zones and Pamlico Sound
and all mariners should remain off the water through the short
term period as Tropical Storm Florence moves southwest of the
area.
Long Term /Sun through Wed/...
As of 330 AM Sat...SE winds are forecast to subside to 15-20 kt
Sun and Mon. Seas of 6 to 9 feet Sun will finally drop below 6
feet Mon. SSW winds 15 to 20 kt Tue with seas 4 to 6 ft. Front
will push thru Tue night with NW to N winds 10 to 15 kt and seas
mainly 3 to 4 feet.
&&
.HYDROLOGY...
As of 330 AM Sat...Rainfall total at MHX now at 23.5 inches.
Main band now over SW tier and will persist there today and poss
into tonight dropping extreme rain fall amounts of 7 to 16
inches...cont catastrophic flash flooding. kept Flash Flood
watch nrn tier thru this evening as some bands of heavy rain
have developed and could cont today. Over srn tier extended
Flash Flood Watch through tonight.
Prev disc.. Likely historic rainfall event unfolding over NC at
this time. Hurricane Florence's slow crawl to the west
continues to bring heavy rain to eastern NC. Heaviest rainfall
at the time of this issuance was over Carteret County where over
a foot of rain has already fallen. Attention will be on the
location/training of rainbands over the area which can quickly
drop 3-4 inches of rain. The heaviest axis of rain over
Carteret/Craven/Pamlico Counties will drift west later
today/tonight bringing torrential rain over Onslow/Duplin/Jones
Counties. Areas north of HWY 264 are also vulnerable to flash
flooding, but it will be more dependent on the exact placement
and duration of rain bands. Florence's slow westward movement
will keep rainbands over the area into late Saturday and
possible Sunday, though by that time they will be more
widespread and have lesser intensity. Flash flood warnings in
effect south of HWY 264 which will likely be extended well into
the weekend.
With our rainfall forecast on track with 1 to 2 feet with amounts
around 40" possible for our coastal counties we continue to
highlight catastrophic river flooding following the passage of
Florence. Areas that flooded in Duplin/Onslow/Carteret/Jones
Counties during the record flood of Floyd can expect to flood
again. The ambiguity is a row of counties north. We are trending
wetter in the Neuse River basins with rainfall totals over 12"
which will support major flood stage. Another tier of counties
north into the Tar Basin the rainfall forecast is 8-12". Should
the rainfall forecast shift upwards one more row of counties
than correspondingly the flood levels be elevated another
category. The extend and severity of the river flooding will
cause trouble for evacuees trying to return to the area, with
flooding likely to start this weekend and deteriorate next week.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ044-079-080-090>095-098.
Flash Flood Watch through this evening for NCZ029-044>047-
079>081-103.
Flash Flood Watch through late tonight for NCZ090>095-098-104.
Beach Hazards Statement through this evening for NCZ095-098-
103-104.
MARINE...Tropical Storm Warning for AMZ135>137-156-158.
Small Craft Advisory until 4 PM EDT this afternoon for AMZ130-
131.
Small Craft Advisory until 4 PM EDT Monday for AMZ150-152-154.
&&
SYNOPSIS...HSA
NEAR TERM...CTC/HSA
SHORT TERM...HSA/TL
LONG TERM...RF
AVIATION...RF/CTC/HSA/TL
MARINE...RF/CTC/HSA/TL
HYDROLOGY...MHXHazardous weather outlook, Sep 15, 7:05 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 705 AM EDT Sat Sep 15 2018 NCZ029-045>047-161115- Martin-Washington-Tyrrell-Mainland Dare- 705 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ044-080-161115- Pitt-Beaufort- 705 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ090-091-161115- Duplin-Lenoir- 705 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 376 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ093-094-161115- Craven-Pamlico- 705 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ081-161115- Mainland Hyde- 705 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ092-161115- Jones- 705 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 376 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ079-161115- Greene- 705 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 376 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-161115- Outer Banks Hyde- 705 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-161115- Carteret- 705 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Flash Flood Watch. Tropical Storm Warning. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Storm Surge Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-161115- Onslow- 705 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 376 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Storm Surge Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-161115- Outer Banks Dare- 705 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 15, 11:15 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1115 AM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM FLASH FLOOD 1 NE CAPE CARTERET 34.70N 77.05W
09/15/2018 CARTERET NC NWS EMPLOYEE
STAR HILL DRIVE IN THE STAR HILL
NEIGHBORHOOD OF CAPE CARTERET IS WASHED OUT.
IT IS THE SECTION OF STAR HILL DRIVE THAT IS
NEAR FOX DRIVE.
&&
HEDENThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:22 PM EDT | Beach Hazards Statement | MHX | 7 days | |
| Sep 14, 9:09 PM EDT | Tornado Warning | MHX | Duplin, Lenoir | 21 min |
| Sep 14, 9:10 PM EDT | Tornado Warning | MHX | Craven, Jones, Onslow | 35 min |
| Sep 14, 9:43 PM EDT | Tornado Warning | MHX | Duplin, Jones, Lenoir | 47 min |
| Sep 14, 10:26 PM EDT | Tornado Warning | MHX | Carteret, Jones, Onslow | 34 min |
| Sep 14, 10:31 PM EDT | Tornado Warning | MHX | Duplin, Greene, Jones, Lenoir, Onslow | 44 min |
| Sep 14, 10:37 PM EDT | Flash Flood Warning | MHX | Duplin, Jones, Lenoir, Onslow | 16 hr |
| Sep 14, 11:14 PM EDT | Tornado Warning | MHX | Carteret, Craven, Duplin, Jones, Lenoir, Onslow | 46 min |
| Sep 14, 11:58 PM EDT | Tornado Warning | MHX | Carteret, Craven, Jones, Onslow | 47 min |
| Sep 15, 1:09 AM EDT | River Flood Warning | MHX | Jones | 24 hr |
| Sep 15, 1:43 AM EDT | Tornado Warning | MHX | Duplin, Jones, Onslow | 47 min |
| Sep 15, 2:34 AM EDT | Tornado Warning | MHX | Jones, Onslow | 41 min |
| Sep 15, 3:02 AM EDT | Flash Flood Warning | MHX | Beaufort, Craven, Jones, Lenoir | 3 hr |
| Sep 15, 3:13 AM EDT | Flash Flood Warning | MHX | Duplin, Onslow | 12 hr |
| Sep 15, 4:35 AM EDT | Tornado Warning | MHX | Greene, Lenoir | 25 min |
| Sep 15, 7:07 AM EDT | Areal Flood Warning | MHX | Beaufort, Craven, Greene, Hyde, Jones, Lenoir and 2 more | 6 hr |
| Sep 15, 9:42 AM EDT | Flash Flood Warning | MHX | Carteret, Jones, Pamlico | 6 hr |
| Sep 15, 10:31 AM EDT | Areal Flood Warning | MHX | Carteret, Craven, Jones, Onslow, Pamlico | 6 hr |
| Sep 15, 11:30 AM EDT | Tornado Warning | MHX | Duplin, Jones, Onslow | 27 min |
| Sep 15, 1:52 PM EDT | Areal Flood Warning | MHX | Beaufort, Craven, Greene, Hyde, Jones, Lenoir and 2 more | 33 hr |
| Sep 15, 2:43 PM EDT | River Flood Warning | MHX | Craven | 14 days |
| Sep 15, 2:57 PM EDT | Flash Flood Warning | MHX | Carteret, Craven, Duplin, Jones, Lenoir, Onslow | 22 hr |
| Sep 15, 3:45 PM EDT | Flash Flood Warning | MHX | Carteret, Jones, Pamlico | 8 hr |
| Sep 15, 4:34 PM EDT | Flash Flood Warning | MHX | Carteret, Craven, Jones, Onslow, Pamlico | 7 hr |
| Sep 15, 5:06 PM EDT | High Surf Advisory | MHX | 22 hr |
Nearby
Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.